Alert archive / California / Wind Advisories in 2007

Wind Advisory 7, NWS Phoenix, AZ

March 20, 2007

NWS Phoenix, AZ issued this wind advisory at Mar 20, 2007, 11:50 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2007, 11:50 PM PDT (06:50 UTC)
Expired
Mar 21, 2007, 4:00 AM PDT
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 210650
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1150 PM MST TUE MAR 20 2007


CAZ033-211100-
/O.NEW.KPSR.WI.Y.0007.070321T0650Z-070321T1100Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
1150 PM PDT TUE MAR 20 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT WEDNESDAY FOR
PORTIONS OF IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...INCLUDING
THE CITIES OF EL CENTRO AND IMPERIAL...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT WEDNESDAY.

A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL GENERATE STRONG
GUSTY WEST WINDS ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA. WEST
WINDS OF 25 TO 35 MPH...WITH POSSIBLE GUSTS TO NEAR 45 MPH...WILL BLOW
THROUGHOUT THE IMPERIAL VALLEY OF CALIFORNIA...INCLUDING AREAS ALONG
INTERSTATE 8 FROM GORDONS WELL TO SEELEY. WINDS WILL BLOW
TONIGHT...CONTINUE INTO THE EARLY MORNING HOURS...AND ARE EXPECTED
TO DIMINISH TO BELOW ADVISORY CRITERIA BY 5 AM PDT WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST
OR BLOWING SAND. USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MEYERS
1 follow-up statement
000 
WWUS75 KPSR 211118
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
418 AM MST WED MAR 21 2007


CAZ033-211230-
/O.EXP.KPSR.WI.Y.0007.000000T0000Z-070321T1100Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
418 AM PDT WED MAR 21 2007

...WIND ADVISORY HAS EXPIRED FOR IMPERIAL COUNTY IN
SOUTHEAST CALIFORNIA...

STRONG GUSTY WINDS EARLIER THIS MORNING OVER PORTIONS OF IMPERIAL
COUNTY HAVE NOW DECREASED TO BELOW ADVISORY LEVELS. WINDS WILL
CONTINUE OUT OF THE WEST AT 10 TO 20 MPH...AND DIMINISH FURTHER BY
SUNRISE. THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

MEYERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 20, 9:45 PM PDT, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 20, 9:45 PM PDT, 2 hours 5 minutes before
AZZ020>028-CAZ030>033-210600-

AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
945 PM MST TUE MAR 20 2007

.SYNOPSIS...
WINDY CONDITIONS IN SOUTHEAST CALIFORNIA TO THE LOWER COLORADO RIVER
VALLEY ARE EXPECTED TO SLOWLY DECREASE OVERNIGHT. DRY WEATHER WITH
LOWER TEMPERATURES IS EXPECTED THROUGH WEDNESDAY. A STRONG PACIFIC
LOW PRESSURE SYSTEM WILL BRING TEMPERATURES DOWN TO NEAR-NORMAL WITH
A CHANCE OF SHOWERS AND THUNDERSTORMS BY THURSDAY AND FRIDAY. THE
CHANCE OF SHOWERS WILL LINGER OVER THE HIGHER TERRAIN OF SOUTH-
CENTRAL ARIZONA INTO SATURDAY. THEN...HIGHER PRESSURE ALOFT FROM THE
PACIFIC WILL BRING DRY WEATHER WITH ONLY A PARTIAL RECOVERY OF
TEMPERATURES SUNDAY AND MONDAY. BREEZY TO WINDY WEATHER IS POSSIBLE
NEXT TUESDAY AS ANOTHER WEATHER DISTURBANCE APPROACHES FROM THE WEST.

&&

.SHORT TERM...
TONIGHT THROUGH FRIDAY...
FORECASTS WERE UPDATED THIS EVENING FOR STRONG GUSTY WINDS FROM THE
SOUTHWEST AND WEST IN SOUTHEAST CALIFORNIA TO THE LOWER COLORADO
RIVER VALLEY...TO SHOW DRY WEATHER ACROSS THE AREA TONIGHT...AND TO
ADJUST CLOUD COVER TO SHOW EMPHASIS ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA. THE WINDS ARE EXPECTED TO SLOWLY DECREASE OVERNIGHT.

SEE PREVIOUS DISCUSSION FOR DETAILS BEYOND TONIGHT.

PREVIOUS DISCUSSION...
WEATHER DISTURBANCE FORECAST TO AFFECT THE REGION LATER THIS WEEK IS
ALREADY TAKING SHAPE OFF THE CENTRAL CALIFORNIA COAST. THIS WEATHER
SYSTEM LOOKS IMPRESSIVE ON WV IMAGERY...AND APPEARS LIKELY TO TAKE
A TRACK THAT WILL RESULT IN SOME MUCH-NEEDED PRECIPITATION OVER OUR
FORECAST AREA. THIS SYSTEM IS FORECAST TO BECOME CUT OFF FROM THE
PRINCIPAL POLAR JET AS EARLY AS TOMORROW...AND NUMERICAL MODELS
TYPICALLY HAVE A DIFFICULT TIME WITH THE EXACT TRACK AND SPEED OF
MOVEMENT OF THESE SYSTEMS.  HOWEVER...MODELS TODAY ARE IN REASONABLY
GOOD AGREEMENT...AND HAVE BEEN RATHER CONSISTENT DURING THE PAST 24
HRS OR SO. CURRENT FORECAST CALLS FOR THE LOW TO DRIFT SOUTH THE
NEXT COUPLE OF DAYS...BE CENTERED OFF THE NORTHERN BAJA CALIFORNIA
COAST BY THURSDAY...THEN MOVE VERY SLOWLY EAST ACROSS NORTHWEST
MEXICO THURSDAY NIGHT THROUGH FRIDAY. ATMOSPHERE EXPECTED TO MOISTEN
SIGNIFICANTLY AND DESTABILIZE BY THURSDAY AS UPPER FLOW BACKS IN
ADVANCE OF THE UPPER LOW...WHICH SHOULD ALLOW FOR A DECENT INCREASE
IN LOW-MID LEVEL MOISTURE. THIS APPEARS HIGHLY LIKELY GIVEN THE
IMPRESSIVE SUBTROPICAL PLUME OVER THE EASTERN PACIFIC TO THE SOUTH
OF THE LOW ATTM...AND GIVEN THE HIGHER PRECIPITABLE WATER VALUES
NOTED TO OUR WEST AND SOUTH VIA GPS-IPW AND GOES IMAGES. SFC-BASED
LI IS FORECAST TO BECOME SLIGHTLY NEGATIVE BY THURSDAY...SO EXPECT A
DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER OUR CWA
DURING THE DAY...THEN CONTINUE THROUGH FRIDAY AS REGION REMAINS IN
DIFFLUENT FLOW NORTHEAST OF THE LOW CENTER. MAX TEMPS SHOULD LOWER
TO NEAR CLIMO THURSDAY AND FRIDAY...BUT MIN TEMPS WILL REMAIN MILDER
THAN NORMAL THANKS TO INCREASED CLOUD COVER AND ATMOSPHERIC
MOISTURE. AVERAGE AREAL QPF IN THE THURSDAY-FRIDAY TIME PERIOD
LIKELY TO RANGE FROM ONE TENTH TO ONE QUARTER INCH...BUT ISOLATED
HIGHER AMOUNTS WILL BE LIKELY WITH THUNDERSTORMS.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
PREVIOUS DISCUSSION...
MODELS CONTINUE TO DEPICT THE SLOW PROGRESSION OF THE CLOSED LOW
ACROSS NRN MEX/SE ARIZONA FRIDAY NIGHT INTO SATURDAY. AT 12Z SAT
BOTH ECMWF AND GFS SHOW THE LOW CONTINUING TO FILL AS IT LIFTS
OUT...BUT THE TIGHT CIRCULATION AROUND THIS SYSTEM KEEPS MOISTURE IN
PLACE LONGER THAN PREVIOUSLY INDICATED. WILL MENTION CHANCE OF
SHOWERS LINGERING INTO FRIDAY NIGHT IN PHX...WITH AN EVEN HIGHER
THREAT FOR SOUTHERN GILA COUNTY. BY SUNDAY THE AXIS OF THE 500MB
RIDGE SHOULD BE OVER AZ...FOR DRIER AND WARMER WEATHER. NEXT SYSTEM
WILL LIKELY BE PASSING TO OUR NORTH...WITH GENERALLY A DRY PATTERN
BUT BREEZY TO LOCALLY WINDY SPCLY LOWER CO RIVER VALLEY AND WESTWARD
INTO IMPERIAL AND ERN RIVERSIDE COUNTY.

&&

.AVIATION...
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
LOW PRESSURE SYSTEM OVER CALIFORNIA RESULTING IN STRONG GUSTY WINDS
IN SOUTHEAST CALIFORNIA TO THE VICINITY OF THE LOWER COLORADO RIVER
VALLEY THIS EVENING. THE PRESSURE GRADIENT IS EXPECTED TO DECREASE
BY WEDNESDAY MORNING. THUS...WINDS ARE EXPECTED TO SLOWLY DECREASE
TOWARD MORNING.

PREVIOUS DISCUSSION...
COOLER WEATHER AND HIGHER HUMIDITY IS ON TAP WEDNESDAY...AND
ESPECIALLY ON THURSDAY WHEN DECENT PRECIP CHANCE EXISTS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS/DG/ROGERS/10

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.